MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0406
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Conclusion: the healthcare professional reported that during the procedure, the 4mm x 6cm orbit galaxy complex xtrasoft coil (640cx0406 / 30441961) was the first coil used.The coil could not be advanced nor retrieved by the physician.As a result, the physician removed the coil, and the concomitant microcatheter at the same time.After inspection post removal, the coil was observed to be in stretched condition.The physician used another 4mm x 6cm orbit galaxy complex xtrasoft coil to complete the procedure.There was no report of any patient adverse event, or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30441961) presented no issues during the manufacturing, or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture, or inspection.All product rejected during manufacturing was identified as scrap, and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue captured in the complaint, that the coil was impeded in the concomitant microcatheter and was stretched upon removal.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing, or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 4mm x 6cm orbit galaxy complex xtrasoft coil (640cx0406 / 30441961) was the first coil used.The coil could not be advanced nor retrieved by the physician.As a result, the physician removed the coil, and the concomitant microcatheter at the same time.After inspection post removal, the coil was observed to be in stretched condition.The physician used another 4mm x 6cm orbit galaxy complex xtrasoft coil to complete the procedure.There was no report of any patient adverse event, or complication.

Brand Name
OG CMPLX XTRASOFT COIL 4X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10727910
Report Number3008114965-2020-00447
Device Sequence Number3061037
Product Code KRD
UDI-Device Identifier10886704030621
UDI-Public10886704030621
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number640CX0406
Device Catalogue Number640CX0406
Device Lot Number30341961
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1